Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 21, 2007, 7:19 PM CST for 6 counties in Texas. It took effect at Nov 21, 2007, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 7:19 PM CST (01:19 UTC)
- In effect from
- Nov 21, 2007, 8:00 PM CST
- Expired
- Nov 22, 2007, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 220119 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 719 PM CST WED NOV 21 2007 ...WIND ADVISORY IN EFFECT THROUGH 10 AM THURSDAY MORNING... .A STRONG PRESSURE GRADIENT WILL HELP TO PRODUCE STRONG GUSTY WINDS LATER TONIGHT INTO THURSDAY MORNING. TXZ213-214-235>238-221600- /O.NEW.KHGX.WI.Y.0007.071122T0200Z-071122T1600Z/ BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE... KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS... PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE 719 PM CST WED NOV 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. A COLD FRONT WILL CROSS THE COAST AROUND 9 PM TONIGHT. A STRONG PRESSURE GRADIENT BETWEEN THE DEPARTING FRONT AND HIGH PRESSURE BUILDING INTO NORTH TEXAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS. SUSTAINED WINDS WILL REACH 25 MPH AND GUSTS WILL LIKELY EXCEED 40 MPH ALONG THE IMMEDIATE COAST. WIND SPEEDS ARE EXPECTED TO DECREASE MID-THURSDAY MORNING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 21, 6:47 PM CST, 32 minutes earlier.
Area forecast discussion, Nov 21, 6:47 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CST WED NOV 21 2007
.UPDATE...
HAVE REMOVED TRINITY...POLK...SAN JACINTO AND WALKER COUNTIES FROM
SEVERE THUNDERSTORM WATCH 735. NO REPORTS OF LARGE HAIL...MAINLY
PEA SIZED TO AROUND A HALF INCH IN DIAMETER. WILL CLEAN UP ZONES
BY 800 PM. A QUICK HEADS UP THAT A WIND ADVISORY WILL BE ISSUED
FOR AT LEAST THE COASTAL ZONES LATER TONIGHT. A MORE DETAILED
DISCUSSION WIIL BE ISSUED LATER. 43
&&
.PREV DISCUSSION... /ISSUED 555 PM CST WED NOV 21 2007/
AVIATION...
THE STRONG COLD FRONT WAS EAST OF CLL AT 23Z AND WILL BE AFFECTING
UTS...CXO...IAH...AND HOU OVER THE NEXT FEW HOURS. EXPECT THE
FRONT OFF THE COAST BY 06Z. STRONG NORTH OR NORTH-NORTHWEST WINDS
WILL DEVELOP ABOUT 2 TO 4 HOURS BEHIND THE FRONT. EXPECT THE
STRONGEST WINDS TO AFFECT HOU...LBX...AND GLS BETWEEN 06Z AND 07Z.
THE WINDS WILL SLOWLY DIMINISH OVER MOST OF THE INLAND AREAS BY
AROUND MIDDAY THURSDAY BUT LINGER ALONG THE IMMEDIATE COAST AND
GLS THROUGH THE MID AFTERNOON PERIOD.
OTHERWISE...EXPECT VFR CEILINGS TO DEVELOP OVER ALL LOCATIONS
BEHIND THE FRONTAL PASSAGE. SOME MVFR AND POSSIBLY IFR CEILINGS
WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT DUE MAINLY TO
THUNDERSTORMS.
40
PREV DISCUSSION... /ISSUED 349 PM CST WED NOV 21 2007/
DISCUSSION...
PULSE STORMS FLARING UP AHEAD OF THE MAIN BOUNDARY THIS AFTERNOON
WHICH PROMPTED A SEVERE THUNDERSTORM WATCH FOR OUR NORTHEASTERN
COUNTIES THROUGH EARLY EVENING AND A FEW SEVERE THUNDERSTORM
WARNINGS. MAIN BOUNDARY PASSING INTO OUR NORTHERN CWA AT THE TOP
OF THE 21Z HOUR AS NORTHERN WIND SHIFT OCCURRED SHORTLY AFTER 21Z
AT CLL. POSSIBILITY OF SMALL HAIL AND BRIEF GUSTY WINDS TO 40
KNOTS WITH ANY THUNDERSTORM THAT FIRES UP ALONG EITHER THE PRE-
FRONTAL TROF OR MAIN COLD FRONT AS IT QUICKLY TRAVELS SOUTH THIS
EVENING. FRONT EXPECTED TO MAKE ITS WAY QUICKLY TO COAST AROUND
MIDNIGHT AND PICK UP ALREADY MODERATE OFFSHORE WINDS INTO THE
STRONG CATEGORY...THUS PROMPTING MARINE ADVISORIES THROUGH 0Z
TOMORROW.
THANKSGIVING DAY WILL BE SIGNIFICANTLY COOLER...FROM RECORD WARMTH
IN THE LOW TO MID 80S AROUND NOON TODAY TO ONLY THE LOW TO MID 50S
FOR MAXIMUM TEMPS TOMORROW. COLD AIR ADVECTION TAKES HOLD UNDER
BREEZY NORTH FLOW THROUGH THE HOLIDAY. COLDEST 850 MB
TEMPERATURES SETTLE IN ACROSS US ON FRIDAY AND SATURDAY...UPPER
20S UP NORTH WITH NEAR 40 ALONG COAST. THUS...FORECAST IS FOR
SIGNIFICANTLY COOLER CONDITIONS...OR BETWEEN 15 TO 20 DEGREES
BELOW NORMAL...AS COLDER AIR ENTRENCHES ITSELF OVER SE TX.
RAIN CHANCES SIGNIFICANTLY INCREASE FROM CHANCE TO LIKELY LATE
FRI-EARLY SAT THROUGH THE ENTIRE WEEKEND. UPPER LEVEL TROUGH
CARVING DEEP DOWN INTO NORTHERN MEXICO...OR ALONG THE SOUTHERN
SPINE OF THE ROCKIES...ON SATURDAY IS FORECAST WELL BY THE MODEL
ENSEMBLE TO EJECT OUT AS A CLOSED LOW OVER EASTERN TX SUNDAY. THE
DEVELOPMENT OF AN OFFSHORE SURFACE LOW REFLECTION IS EXPECTED TO
SHOOT POPS UP FROM THE SOUTHWEST TO NORTHEAST OVER THE WEEKEND.
MUST MENTION THE MAIN THREAT FROM THIS FEATURE WILL BE THE HEAVY
RAINFALL AND SUBSEQUENT FLOODING PROBLEMS. DEPENDING UPON EVENTUAL
PROGRESSION OF THE WESTERN LOWS MOVEMENT WILL BE THE DIFFERENCE
BETWEEN WIDESPREAD INCH OR TWO IN FAST MOVEMENT...TO OVER 3 INCHES
QPF IF TROF PINCHES OFF A SLOW-MOVING CENTRAL TX CUT-OFF LOW.
TIMING OF VORT MAXES IN ENHANCED MID TO UPPER LEVEL
(SOUTH)WESTERLY FLOW BOTH SATURDAY AND SUNDAY WILL DETERMINE WHEN
THE BOUTS OF HEAVY RAIN AND THUNDERSTORM MOVE ACROSS REGION. HAVE
BROAD-BRUSHED VERY HIGH POPS WITH MENTION OF HEAVY RAIN SOLELY ON
SUNDAY...ALTHOUGH FUTURE SHIFTS MAY EASILY MOVE THAT THREAT BACK
INTO SATURDAY.
ALL IN ALL...A HIGHLY ANTICIPATED COOLER AND POSSIBLE HEAVY RAIN
RAIN EVENT THIS WEEKEND COMING INTO SHAPE OVER THIS FIRST OFFICIAL
HOLIDAY WEEKEND.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 43 54 41 52 43 / 40 10 20 20 50
HOUSTON (IAH) 47 55 41 52 44 / 60 10 20 30 60
GALVESTON (GLS) 54 59 48 58 54 / 50 10 30 50 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...43Hazardous weather outlook, Nov 21, 3:56 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 356 PM CST WED NOV 21 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-222200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 356 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS EVENING AND TONIGHT AN APPROACHING COLD FRONT...AND PRE-FRONTAL BOUNDARY RACING AHEAD OF IT...WILL PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS THIS EVENING. STRONG INSTABILITY WILL FAVOR THE POSSIBILITY OF A FEW STORMS BECOMING STRONG TO POSSIBLY SEVERE...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS AND BE AT THE COAST AROUND MIDNIGHT. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COOLER AND BREEZY CONDITIONS CAN BE EXPECTED THANKSGIVING DAY IN THE WAKE OF TONIGHTS COLD FRONT...WITH THE STRONGEST WINDS NEAR THE COAST AND ACROSS THE GULF WATERS. STRONG WINDS WILL PERSIST OVER THE COASTAL AREAS THROUGH THE WEEKEND AS SURFACE LOW PRESSURE DEVELOPS OVER THE NORTHWEST GULF OF MEXICO. RAINY AND COOL CONDITIONS ARE EXPECTED THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST. DISTURBANCES OUT IN FRONT OF THIS LOW WILL INCREASE THE THREAT FOR STORMS AND LOCALLY HEAVY RAINFALL FROM LATE FRIDAY INTO EARLY SATURDAY. AS THE MAIN LOW MOVES INTO EAST TEXAS...THERE IS A POSSIBILITY OF LINEAR SEVERE THUNDERSTORMS AND MORE WIDESPREAD HEAVY RAINFALL ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF THE COUNTY WARNING AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND.
In the hours before
Special weather statement, Nov 21, 4:43 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 PM CST WED NOV 21 2007 TXZ213-214-212345- HARRIS-CHAMBERS- INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC 443 PM CST WED NOV 21 2007 AT 440 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH SOUTHERN HARRIS COUNTY AT 20 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING PEA SIZE HAIL. BY 540 PM THESE STORMS SHOULD BE NEAR THE NORTHWEST PORTIONS OF GALVESTON BAY AND NEARING MONT BELVIEU. IN ADDITION GUSTY WINDS OF 20 TO 40 MPH MY ACCOMPANY THE STRONGER STORMS. IF THESE STORMS SHOULD STRENGTHEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 6:21 PM CST | Severe Thunderstorm Warning | HGX | Montgomery | 24 min |
| Nov 21, 8:29 PM CST | Special Marine Warning | HGX | 61 min | |
| Nov 21, 8:46 PM CST | Marine Weather Statement | HGX | 9 hr | |
| Nov 21, 9:03 PM CST | Special Marine Warning | HGX | 87 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.